Toradol and stomach pain

Discussion in 'Fibromyalgia Main Forum' started by starmom, Apr 15, 2006.

  1. starmom

    starmom New Member

    Who else takes toradol? Do you have stomach pains from it? I had a shot of it yesterday, and started taking it every 6 hours (as directed) this morning. My stomach is killing me. Gas, bloating, cramping, ick.

    No headache and muscles aren't too bad, but ick. The pharmacist warned me it is really really hard on the stomach and colon. Is it just hte warning or the med? Why would the doc have given me 100 of these if they are going to do this?

    Susie
  2. Cinlou

    Cinlou New Member

    Starmom...I have taken toradol after surgery because I am allergic to almost all pain meds, they gave me the shot and pills to take at home. I have had kidney stones and ended up in ER that is what they gave me also.

    I do remember it is very hard on your stomach, can cause stomach bleeding is what they told me. They do not like to prescribe it for long term use. I am sure you do eat when you take it. I hope you are feeling better.

    I know I asked my PCP to give me an Rx. for it, he wouldn't but sent me to Pain Managment instead.
    (((HUGS)))
    Cindy
  3. starmom

    starmom New Member

    I WISH I could go to pain management. My doc won't prescribe higer levels of narcotics than 30 lortab/month and 100 darvocet. Neither of these with the toradol, now.

    I eat with food, take prilosec, and still am miserable.

    All pain management in our state has refused to see me. 20+ years of medical records are not enough to establish long term pain???????????

    I hope I don't get stomach bleeding, can't handle another thing!!

    Susei
  4. gongee

    gongee New Member

    I too have had shots of toradol and also the oral medication. I was told that I couldn't take the pills but 5 days in a row,and then I would have to wait a few weeks before taking anymore because of the stomach and colon risk. It did help with the pain but as you said Susie, the stomach was beyond the icky feeling. The effects on my stomach were not as bad when given the shots, but either way, I actually developed ulcers from it. Now I am unable to take any of it for fear that the stomach ulcers will start bleeding. GOOD LUCK!!!

    Sheila
  5. Cinlou

    Cinlou New Member

    I am so sorry they will not send you to Pain Managment. I read your bio, you have been in pain for way too long! Your doctor will not send you to a Pain Management Clinic? That is so cruel! There has to be a way for you to get pain relief?

    I have degenerative disk disease which you can see on X-ray, with the FM. So, it has been easier to be sent to Pain Managment.

    What kind of doctors do you see for treatment? If you don't mind sharing.

    My heart goes out to you...
    Very gentle ((((HUGS)))
    Cindy
    Have you been seen by a neurologist for your headaches?
  6. starmom

    starmom New Member

    Cinlou right now I am seeing a family practice doc, and a psychiatrist. I have a nutritionist I consult, and am going to a rheumy in May. Hopefully this one will help me.

    My doc has TRIED to get me into a pain clinic, the clinics won't take me. Usually b/c there is not enough documentation of the longevity of the pain. If I hand deliver all the records to them (Some of the docs are out of practice and hte only way I can get records to them is to hand deliver them), then I am "making stuff up" or just dumping crud on them that is irrelevant. I have heard it all.

    Hopefully this doc, and hte new rheumy, will help more.

    Thanks for all the advice and commiseration!

    Susie
  7. starmom

    starmom New Member

  8. Tibbiecow

    Tibbiecow New Member

    I am going to look into this. I do not tolerate NSAIDS very well. I was hospitalized last fall for a serious infection. I wouldn't eat, I didn't move my bowels either. The nurses finally after three days talked me into a Toradol injection. A week later, I underwent emergency surgery for two perforations in my small intestine.

    I am going to look into the possibility that the two events are connected. I have toradol pushed on me every time I have serious/ER visit migraine pain and my refusal to take it often results in the staff identifying me as a "Drug Seeker'. GRRRRR...

    I would like to have a note from my gastroenerology surgeon regarding this problem, on his own letterhead, telling medical professionals not to give me Toradol under ANY circumstances!

    Tibbie
  9. mom4three

    mom4three New Member

    Hi there,

    Wow toradol for pain managment is not good.. We used to get a lot of GI bleeds for toradol.

    I think you should call your doctor tomorrow but will call a nurse friend of mine and ask.. She may not get back right away because its Easter but as soon as she does I will tell you what she said k..
  10. 69mach1

    69mach1 New Member

    i've only had the shots.. and right i would love one...i can't move my neck...i tweaked it even worse yesterday in the shower...


    j
  11. Tibbiecow

    Tibbiecow New Member

    Could the Toradol have been a contributing factor to my othewise unexplained GI wreck? Nobody can tell me why my small intestine burst but I kept having Toradol pushed on me for pain while I was hospitalized.

    Thank you for being available to answer our questions form a well-qualified nurse's point of view.

    Tibbie
  12. mom4three

    mom4three New Member

    Was at Easter Dinner..
    LAst night

    Yes it can cause major Gi problems..

    You need a new doctor if he keeps pushing this on you.
    Even knowing you have a gi problem and giving you toradol is a big no no...
  13. Tibbiecow

    Tibbiecow New Member

    No need to apologize for being away for a bit.

    I need a new doctor anyway, since my gem of a rheumy is phasing out that part of his practice (he is the town's best allergist as well). He doesn't ignore his patients and so is in his office usually until 7 or 8 at night. He wants a life...

    Nobody could figure out why I had such a nasty infection last fall that wouldn't go away. It was somehow connected with severe GYN pain, I was ovulating huge follicles. Since I am taking methadone for migraine prevention and fibro pain, they didn't want to give me any more opioids for all of the pain I was in. I finally agreed to a Toradol shot, next week I was back in the hospital because of peritonitis/ruptured intestine.

    I am going to speak with my pharmacist and nurse friend. Another scary thing is the 13 doses of morphine I was billed for during my first three day stay. I was never given any morphine.

    Thanks for your help, it would be nice to have at least SOME idea of why this extreme wreck happened to my body.

    Tibbie

  14. MamaR

    MamaR New Member

    I have to take toradol shots when the pain is so severe, because I am allergic to codiene... and that is all they will give me...except flextra ds.

    I also have severe stomache pain if I take the shots too often. I have found since my rhuemy increased my dosage of flextra to 2 tabs up to 3 times a day... I don't have to take the toradol as often.
    I never know how my stomache will react to the toradol shot each time I take it...but... I have to have relief...so I take it! I do eat before I take it...FOR SURE!

    I wish that they had a better med for us.


    Mari
  15. jake123

    jake123 New Member

    I can't believe they gave a 100 count prescription of it. My understanding of it is that it would cause bleeding or rupture of the intestine. Otherwise, it would be one of my drugs of choice because it works! It makes my joints and bones feel better.
  16. starmom

    starmom New Member

    Sorry, I almost wish it was tramadol, or Ultram. It is toradol (ketorolac). Tramadol has teh benefit of being much easier on the stomach, but doesn't help me at all. The different med names are hard to keep separate though.

    Susie